Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 27, 2011, 11:25 PM EDT for Centre County, Clearfield County, Clinton County, Pennsylvania. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 11:25 PM EDT (03:25 UTC)
- Expired
- Apr 28, 2011, 12:02 AM EDT
- In force
- 37 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Centre County, PA, Clearfield County, PA, Clinton County, PA
The radar
The State College radar (KCCX), 12 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 11:30 PM EDT | HAIL 0.88 | Morrisdale, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
558 WUUS51 KCTP 280325 SVRCTP PAC027-033-035-280415- /O.NEW.KCTP.SV.W.0045.110428T0325Z-110428T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1125 PM EDT WED APR 27 2011 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA... NORTHWESTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA... WEST CENTRAL CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA... * UNTIL 1215 AM EDT * AT 1121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THE STORM WAS NEAR JEFFRIES...MOVING NORTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. * THE SEVERE THUNDERSTORM WILL BE NEAR... LECONTES MILLS AROUND 1135 PM EDT... BLACK MOSHANNON STATE PARK AROUND 1140 PM EDT... MOSHANNON AND KARTHAUS AROUND 1145 PM EDT... PINE GLEN AND SNOW SHOE AROUND 1150 PM EDT... THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 122 AND 153. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...STATE ROAD 350. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE INCH OR LARGER. SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING NOW TO BE SAFE FROM LARGE HAIL. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. && LAT...LON 4102 7774 4081 7833 4096 7847 4129 7800 TIME...MOT...LOC 0325Z 235DEG 37KT 4095 7829 $$ FORECASTER: JUNG
2 follow-up statements
388 WWUS51 KCTP 280356 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1156 PM EDT WED APR 27 2011 PAC033-280405- /O.CAN.KCTP.SV.W.0045.000000T0000Z-110428T0415Z/ CLEARFIELD PA- 1156 PM EDT WED APR 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLEARFIELD COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4101 7790 4123 7805 4129 7800 4102 7774 TIME...MOT...LOC 0355Z 236DEG 40KT 4114 7791 $$ PAC027-035-280415- /O.CON.KCTP.SV.W.0045.000000T0000Z-110428T0415Z/ CENTRE PA-CLINTON PA- 1156 PM EDT WED APR 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR WEST CENTRAL CLINTON AND NORTH CENTRAL CENTRE COUNTIES... AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER NORTH CENTRAL CENTRE COUNTY...OR 17 MILES NORTHWEST OF BELLEFONTE...MOVING NORTHEAST AT 45 MPH. THE WILL IMPACT MAINLY RURAL AREAS OF NORTHERN CENTRE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT THURSDAY MORNING FOR CENTRAL PENNSYLVANIA. && LAT...LON 4101 7790 4123 7805 4129 7800 4102 7774 TIME...MOT...LOC 0355Z 236DEG 40KT 4114 7791 $$ FORECASTER: DANGELO
174 WWUS51 KCTP 280402 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1202 AM EDT THU APR 28 2011 PAC027-035-280412- /O.CAN.KCTP.SV.W.0045.000000T0000Z-110428T0415Z/ CENTRE PA-CLINTON PA- 1202 AM EDT THU APR 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLINTON AND NORTH CENTRAL CENTRE COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT THURSDAY MORNING FOR CENTRAL PENNSYLVANIA. LAT...LON 4101 7790 4123 7805 4129 7800 4102 7774 TIME...MOT...LOC 0402Z 236DEG 40KT 4118 7782 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:25 PM EDT, 1 hour earlier.
Area forecast discussion, Apr 27, 10:25 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1025 PM EDT WED APR 27 2011 .SYNOPSIS... A COLD FRONT WILL PUSH EAST ACROSS THE REGION BY LATE THURSDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...SOME CONTAINING HEAVY RAINFALL. WINDY...COOLER...AND DRIER AIR WILL ARRIVE AFTER THE FRONT PASSES AND WILL LAST INTO FRIDAY. SATURDAY THROUGH SUNDAY MORNING WILL BE CLEAR TO PARTLY CLOUDY AND DRY WITH SEASONABLE DAYTIME TEMPS. A SLOW MOVING FRONTAL BOUNDARY WILL MOVE INTO THE REGION LATE SUNDAY AND MAY LINGER WITH CLOUDY AND SHOWERY WEATHER INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... TORNADO WATCH HAS EXPIRED AS OF 10 PM. FLOOD WATCH CONTINUES IN EFFECT. REST OF THE OVERNIGHT WILL SEE INCREASING CHANCES FOR RAIN AS THE HUGE AREA OF MOISTURE COMING OUT OF THE TN VALLEY STREAMS INTO THE LOCAL AREA. MADE SLIGHT CHANGES TO THE NEXT 12 HOURS OF THE FORECAST...MAINLY TAKING THE SEVERE THREAT OUT OF THE WORDING AND GRIDDED DATA AND TWEAKING THE NEAR TERM POPS TO REFLECT LATEST RADAR TRENDS. PRECIP CHCS WILL STEADILY RAMP UP THIS EVENING AND TONIGHT AS A AXIS OF ANOMALOUSLY HIGH PWAT AIR OF 1.5 TO 2 INCHES SLIDES GRADUALLY EAST ACROSS THE REGION. HPC'S MDT RISK OF EXCESSIVE RAIN EXCEEDING THE RELATIVELY LOW...1-3 HOUR FLASH FLOOD GUIDANCE VALUES COVERS ALL BUT THE LOWER SUSQ REGION OF OUR CWA THROUGH TOMORROW MORNING. MIN TEMPS OVERNIGHT WILL BE NEARLY MID-SUMMER-LIKE...MAINLY IN THE LOWER TO MID 60S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... POTENT...988 MB LOW WILL RACE NE ACROSS WRN LAKE ERIE...AND THE SWRN PENINSULA OF ONTARIO LATE TONIGHT AND EARLY THURSDAY...PUSHING A COLD FRONT THROUGH CENTRAL PENN DURING THE MID TO LATE MORNING HOURS. STRONG...LLVL PRESSURE GRADIENT IN THE WAKE OF THIS LOW WILL LIKELY HELP TO GENERATE STRONG WSW WINDS ACROSS THE LAUREL HIGHLANDS AND NW PLATEAU BEGINNING 11-13Z THURSDAY. WIND GUSTS OF 40 KTS POSSIBLE. SLIGHT RISK OF SVR TSRA THURSDAY WILL BE LIMITED TO THE SUSQ VALLEY AND SERN PENN...WHILE BKN-OVC STRATO CU WITH MAINLY ISOLATED TO SCTD -SHRA WILL OCCUR FROM LATE MORNING ON ACROSS CENTRAL AND WRN PORTIONS OF THE CWA. TEMPS WILL BE NEARLY STEADY IN THE WAKE OF THE FRONT ACROSS THE NW HALF OF THE CWA...WHILE MAXS IN THE SUSQ VALLEY WILL BE IN THE LOWER 70S. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... AFTER A NUMBER OF DAYS WITH SHOWERS AND THUNDERSTORMS THIS COMING WEEKEND LOOKS TO BE SUNNY AND DRY WITH SEASONABLE TEMPS. LATE SUNDAY NIGHT A WARM FRONT WILL BRING SHOWERS INTO WESTERN PA. GEFS SHOWS THIS FRONTAL BOUNDARY MOVING SLOWLY ACROSS THE STATE WITH LIGHT SHOWERS AND CLOUDY WEATHER THROUGH TUESDAY. THE 00Z ECMWF IS MUCH MORE AGGRESSIVE WITH THIS SYSTEM BY MIDWEEK AS THE PATTERN BECOMES NEGATIVELY TILTED. HAVE LEANED TOWARD THE MORE PROGRESSIVE SOLUTION WITH GENERALLY BELOW NORMAL TEMPS FOR THE BEGINNING OF NEXT WEEK AND CHANCE POPS. THERE IS SOME UNCERTAINTY WITH HOW FAST THIS FRONT WILL MOVE THROUGH THE AREA AND HOW MUCH RAIN WILL FALL. HOWEVER...AT THIS POINT IT LOOKS TO BE SLIGHTLY WETTER THAN NORMAL AND SLIGHTLY BELOW NORMAL TEMPS. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... LATE NIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN TO SPREAD ACROSS CENTRAL PA BY MIDNIGHT. THESE SHOWERS AND STORMS WILL MOVE TO THE NE AND SHOULD PERSIST THROUGH EARLY MORNING. WIDESPREAD VFR FLYING CONDITIONS CURRENTLY...WITH SCT-BKN MID BASED STRATO CU ACROSS MOST OF THE FCST AREA AT 0230Z. VFR WILL PREDOMINATE...THOUGH AREAS OF IFR CIGS AND VSBYS WILL ACCOMPANY THE TSRA. LLWS WILL BE A BIG TICKET ITEM AFFECTING TAKEOFF AND FAP OVERNIGHT AND THROUGH THE FIRST HALF OF TOMORROW MORNING...CONTINUING THROUGH 15Z IN THE KMDT TO KLNS AREAS. WE SWAP THE LLWS FOR DEEP MECHANICAL MIXING AND A GOOD CHANCE FOR STRONG/GUSTY WSW SFC WINDS IN THE WAKE OF THE CFROPA THURSDAY OVER CENTRAL AND WRN PENN. SFC WIND GUSTS OF 30-40 KTS LIKELY DURING THE DAY WITH STRONG WINDS CONTINUING ALOFT...ESP ACROSS THE HIGHER TERRAIN FROM KJST TO KBFD...WHERE THE COOLER/MOIST UPSLOPE FLOW INTO THE MTNS WILL FORM MVFR TO IFR BKN-OVC CLOUDS. SCATTERED SHOWERS TOMORROW AFTERNOON COULD BRING TEMPORARY CONDITIONS OF MVFR CIGS THOUGH MOST SHOWERS SHOULD BE LIGHT...WINDS LOOK TO CEASE SHORTLY AFTER OOZ AND THE INVERSION STRENGTHENS. OUTLOOK... THU NIGHT/FRI...SCTD MVFR CIGS EARLY..OTHERWISE VFR. SAT AND SAT NIGHT...MAINLY VFR AS A LARGE AREA OF HIGH PRESSURE AND RELATIVELY LIGHT WIND DRIFTS EAST ACROSS THE REGION. SUN...VFR WITH INCREASED CHANCE AFTERNOON SHOWERS AS A COLD FRONT APPROACHES. MON...VFR. && .HYDROLOGY... FLASH FLOOD WATCH IS IN EFFECT FOR LATE TODAY THROUGH TONIGHT ACROSS ALL BUT THE FAR SE COUNTIES OF THE CWA. HEAVY RAIN IS AGAIN LIKELY BEGINNING LATE THIS AFTN ACROSS THE NW MTNS...AND ELSEWHERE THIS EVENING THROUGH THE OVERNIGHT HOURS AS A HIGH PWAT AXIS OF 1.5-2 INCHES SHIFTS GRADUALLY EAST ACROSS PENN. LOCALIZED RAINFALL OF 1-2 INCHES IN A ONE TO TWO HOUR PERIOD WILL OCCUR. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR PAZ004>006- 010>012-017>019-024>028-033>037-041-042-045-046-049>053-056. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LAMBERT LONG TERM...KREKELER AVIATION...LAMBERT/CERU HYDROLOGY...
Hazardous weather outlook, Apr 27, 10:04 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1004 PM EDT WED APR 27 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-290215- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY- 1004 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-063>066-290215- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1004 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 27, 9:14 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 914 PM EDT WED APR 27 2011 PAZ064-065-280145- ADAMS PA-YORK PA- 914 PM EDT WED APR 27 2011 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ADAMS AND YORK COUNTIES... AT 909 PM EDT...A STRONG THUNDERSTORM WAS NEAR TANEYTOWN...MOVING NORTHEAST AT 50 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR LITTLESTOWN AROUND 915 PM...HANOVER AND WEIGELSTOWN AROUND 920 PM AND THOMASVILLE AND SPRING GROVE AROUND 930 PM. THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 11 AND 26. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE ROAD 94...STATE ROAD 97. LAT...LON 4010 7697 4002 7652 3971 7690 3972 7725 FORECASTER: GARTNER/CERU
Special weather statement, Apr 27, 9:32 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
932 PM EDT WED APR 27 2011
PAZ041-042-280200-
NORTHERN LYCOMING PA-SULLIVAN PA-
932 PM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LYCOMING AND
NORTHERN SULLIVAN COUNTIES...
AT 928 PM EDT...A STRONG THUNDERSTORM WAS NEAR FORKSVILLE...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR DUSHORE
AROUND 940 PM.
THIS WILL IMPACT ROUTE 220.
LAT...LON 4134 7673 4135 7675 4145 7685 4159 7678
4155 7626 4154 7626
FORECASTER: CERUSpecial weather statement, Apr 27, 10:38 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1038 PM EDT WED APR 27 2011
PAZ024-025-033-280315-
BLAIR PA-CAMBRIA PA-SOMERSET PA-
1038 PM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA...NORTHEASTERN SOMERSET
AND WEST CENTRAL BLAIR COUNTIES...
AT 1035 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAUREL MOUNTAIN...
MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR BROWNSTOWN
AROUND 1050 PM...VINCO AROUND 1100 PM...EBENSBURG AROUND 1110 PM AND
LORETTO AROUND 1120 PM.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 23 AND 27.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE
422...STATE ROAD 56.
LAT...LON 4018 7915 4036 7900 4066 7884 4073 7877
4039 7838 4031 7858 4033 7862 4029 7864
4009 7915 4013 7918
FORECASTER: CERUSpecial weather statement, Apr 27, 10:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1052 PM EDT WED APR 27 2011
PAZ017-018-280315-
CLEARFIELD PA-NORTHERN CENTRE PA-
1052 PM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD AND WEST CENTRAL
CENTRE COUNTIES...
AT 1049 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW WASHINGTON...
MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR LUMBER
CITY AROUND 1100 PM...WOODLAND AROUND 1110 PM AND WALLACETON AROUND
1120 PM.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 106 AND 131.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
322...STATE ROAD 153...STATE ROAD 350.
LAT...LON 4122 7853 4092 7809 4072 7861 4073 7879
4076 7882 4090 7881
FORECASTER: CERUSpecial weather statement, Apr 27, 11:09 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1109 PM EDT WED APR 27 2011
PAZ006-011-012-280345-
CAMERON PA-NORTHERN CLINTON PA-POTTER PA-
1109 PM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CAMERON...
NORTHWESTERN CLINTON AND SOUTHEASTERN POTTER COUNTIES...
AT 1107 PM EDT...A STRONG THUNDERSTORM WAS NEAR KETTLE CREEK STATE
PARK...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR RENOVO AROUND 1110 PM...TAMARACK AROUND 1120
PM AND OLE BULL STATE PARK AROUND 1130 PM.
THIS WILL IMPACT STATE ROAD 120.
LAT...LON 4158 7760 4146 7760 4142 7758 4121 7789
4125 7790 4122 7794 4132 7810 4159 7800
FORECASTER: JUNGSpecial weather statement, Apr 27, 11:19 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1119 PM EDT WED APR 27 2011
PAZ010>012-017>019-024>026-045-280400-
BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-ELK PA-HUNTINGDON PA-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-
1119 PM EDT WED APR 27 2011
...SEVERAL LINES OF STRONG THUNDERSTORMS WILL AFFECT
CENTRE...CLEARFIELD...NORTHEASTERN CAMBRIA...NORTHERN
BLAIR...NORTHWESTERN HUNTINGDON...SOUTHEASTERN ELK...SOUTHERN
CAMERON AND SOUTHWESTERN CLINTON COUNTIES...
AT 1116 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS NEAR
LORETTO...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR PRINCE
GALLITZIN STATE PARK AROUND 1130 PM...RAMEY AROUND 1140 PM...
HOUTZDALE AROUND 1150 PM AND BLACK MOSHANNON STATE PARK AROUND
MIDNIGHT.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 108 AND 173...I-99 BETWEEN MILE MARKERS 32
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE 422...STATE
ROAD 26...STATE ROAD 45...STATE ROAD 120...STATE ROAD 153...STATE
ROAD 350...STATE ROAD 453.
LAT...LON 4152 7835 4096 7738 4033 7869 4059 7888
4074 7881
FORECASTER: CERUThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:09 PM EDT | Tornado Warning | CTP | Lycoming, Sullivan | 26 min |
| Apr 27, 8:22 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 53 min |
| Apr 27, 8:46 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan, Tioga | 44 min |
| Apr 27, 9:14 PM EDT | Special Weather Statement | CTP | York | 31 min |
| Apr 27, 9:32 PM EDT | Special Weather Statement | CTP | Sullivan | 28 min |
| Apr 27, 10:38 PM EDT | Special Weather Statement | CTP | Cambria | 37 min |
| Apr 27, 10:52 PM EDT | Special Weather Statement | CTP | Clearfield | 23 min |
| Apr 27, 11:09 PM EDT | Special Weather Statement | CTP | Clinton | 36 min |
| Apr 27, 11:19 PM EDT | Special Weather Statement | CTP | Cambria, Centre, Clearfield | 41 min |
| Apr 27, 11:59 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 46 min |
| Apr 28, 12:14 AM EDT | Special Weather Statement | CTP | Cambria | 31 min |
| Apr 28, 12:19 AM EDT | Special Weather Statement | CTP | Centre, Clinton | 41 min |
| Apr 28, 12:26 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 64 min |
| Apr 28, 12:33 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 57 min |
| Apr 28, 12:44 AM EDT | Special Weather Statement | CTP | Centre | 31 min |
| Apr 28, 1:02 AM EDT | Special Weather Statement | CTP | Lycoming | 43 min |
| Apr 28, 1:21 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Huntingdon, Mifflin | 39 min |
| Apr 28, 1:29 AM EDT | Special Weather Statement | CTP | Clinton | 31 min |
| Apr 28, 1:35 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 25 min |
| Apr 28, 1:42 AM EDT | Flash Flood Warning | CTP | Cameron, Clinton, Lycoming, Potter, Sullivan, Tioga | 4 hr |
| Apr 28, 1:42 AM EDT | Special Weather Statement | CTP | Fulton | 33 min |
| Apr 28, 1:44 AM EDT | Flash Flood Warning | CTP | Bedford, Blair, Cambria, Fulton, Huntingdon, Somerset | 4 hr |
| Apr 28, 1:58 AM EDT | Special Weather Statement | CTP | Clinton | 47 min |
| Apr 28, 2:03 AM EDT | Special Weather Statement | CTP | Mifflin | 42 min |
| Apr 28, 2:19 AM EDT | Special Weather Statement | CTP | Huntingdon | 41 min |
| Apr 28, 2:26 AM EDT | Special Weather Statement | CTP | Franklin | 34 min |
| Apr 28, 2:30 AM EDT | Special Weather Statement | CTP | Clinton | 30 min |
| Apr 28, 2:42 AM EDT | Special Weather Statement | CTP | Clinton | 33 min |
| Apr 28, 2:52 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Cumberland, Franklin, Juniata, Mifflin and 3 more | 53 min |
| Apr 28, 2:55 AM EDT | Areal Flood Advisory | CTP | Centre, Franklin, Juniata, Mifflin, Perry, Snyder and 1 more | 3 hr |
| Apr 28, 3:02 AM EDT | Flash Flood Warning | CTP | Centre | 3 hr |
| Apr 28, 3:03 AM EDT | Special Weather Statement | CTP | Lycoming, Tioga | 42 min |
| Apr 28, 3:11 AM EDT | Special Weather Statement | CTP | Adams, Franklin | 34 min |
| Apr 28, 3:34 AM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Apr 28, 3:37 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Dauphin, Juniata, Lycoming, Montour and 4 more | 38 min |
| Apr 28, 3:39 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Montour, Northumberland, York | 3 hr |
| Apr 28, 3:41 AM EDT | Special Weather Statement | CTP | Lycoming | 34 min |
| Apr 28, 3:46 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more | 44 min |
| Apr 28, 4:00 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lycoming, Montour, Northumberland, Schuylkill and 1 more | 60 min |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Lycoming | 41 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Lycoming, Northumberland, Union | 35 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Northumberland, Union | 41 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Northumberland, Union | 41 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Columbia, Montour, Northumberland | 65 hr |
| Apr 28, 4:25 AM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Dauphin, Perry, York | 7 hr |
| Apr 28, 4:28 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more | 47 min |
| Apr 28, 5:14 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 46 min |
| Apr 28, 5:35 AM EDT | Tornado Warning | CTP | Adams, Cumberland, York | 25 min |
| Apr 28, 5:49 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 56 min |
| Apr 28, 6:13 AM EDT | Flash Flood Warning | CTP | Lebanon, Schuylkill | 4 hr |
| Apr 28, 6:32 AM EDT | Wind Advisory | CTP | Cambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more | 5 hr |
| Apr 28, 6:47 AM EDT | Areal Flood Advisory | CTP | Columbia, Franklin, Fulton, Huntingdon, Juniata, Lycoming and 7 more | 3 hr |
| Apr 28, 6:53 AM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 37 min |
| Apr 28, 7:11 AM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland, Sullivan | 49 min |
| Apr 28, 7:41 AM EDT | River Flood Warning | CTP | Clinton | 20 hr |
| Apr 28, 7:50 AM EDT | Special Weather Statement | CTP | Dauphin | 25 min |
| Apr 28, 7:54 AM EDT | Special Weather Statement | CTP | Lebanon, York | 36 min |
| Apr 28, 7:59 AM EDT | Special Weather Statement | CTP | York | 46 min |
| Apr 28, 8:04 AM EDT | Special Weather Statement | CTP | Adams | 26 min |
| Apr 28, 8:07 AM EDT | River Flood Warning | CTP | Cumberland, York | 24 hr |
| Apr 28, 8:17 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 58 min |
| Apr 28, 8:21 AM EDT | Tornado Warning | CTP | York | 24 min |
| Apr 28, 8:44 AM EDT | Tornado Warning | CTP | Lancaster, York | 14 min |
| Apr 28, 8:54 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 66 min |
| Apr 28, 9:30 AM EDT | Tornado Warning | CTP | Lancaster, York | 15 min |
| Apr 28, 9:58 AM EDT | Tornado Warning | CTP | York | 21 min |
| Apr 28, 10:03 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 27 min |
| Apr 28, 10:13 AM EDT | Tornado Warning | CTP | Lancaster, York | 32 min |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Union | 45 hr |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Cumberland, Dauphin, Juniata, Lancaster, Northumberland, Perry and 2 more | 48 hr |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Lancaster, York | 63 hr |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Huntingdon | 11 hr |
| Apr 28, 10:35 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 10 min |
| Apr 28, 10:49 AM EDT | Special Weather Statement | CTP | Lancaster | 26 min |
| Apr 28, 11:15 AM EDT | Special Weather Statement | CTP | Lancaster | 15 min |
| Apr 28, 12:52 PM EDT | River Flood Warning | CTP | Lycoming | 15 hr |
| Apr 28, 5:55 PM EDT | River Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 10 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.